Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 81, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 8, 2015, 5:09 PM CDT for Lincoln County, Pike County, Missouri. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2015, 5:09 PM CDT (22:09 UTC)
- Expired
- Jun 8, 2015, 6:00 PM CDT
- In force
- 51 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Lincoln County, MO, Pike County, MO
The radar
The St Louis radar (KLSX), 48 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 5:25 PM CDT | HAIL 0.25 | Eolia, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.2 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 205 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 658 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -78 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.6
The text
As transmitted, in the capitals the NWS used until 2016.
557
WUUS53 KLSX 082209
SVRLSX
MOC113-163-082300-
/O.NEW.KLSX.SV.W.0081.150608T2209Z-150608T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
509 PM CDT MON JUN 8 2015
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LINCOLN COUNTY IN EAST CENTRAL MISSOURI...
EAST CENTRAL PIKE COUNTY IN NORTHEAST MISSOURI...
* UNTIL 600 PM CDT
* AT 507 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES EAST OF
BOWLING GREEN...AND MOVING SOUTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ELSBERRY...TROY...EOLIA...DAVIS...MOSCOW MILLS...WINFIELD...
EDGEWOOD...PAYNESVILLE...WHITESIDE...ANNADA...SILEX...NEW HOPE...
CAVE...FOLEY AND OLD MONROE.
THIS WARNING INCLUDES CUIVRE RIVER STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3923 9075 3910 9069 3904 9071 3897 9068
3894 9067 3888 9100 3928 9118 3939 9093
TIME...MOT...LOC 2209Z 326DEG 33KT 3929 9107
HAIL...1.00IN
WIND...60MPH
$$
TILLY2 follow-up statements
621
WWUS53 KLSX 082238
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
538 PM CDT MON JUN 8 2015
MOC163-082248-
/O.CAN.KLSX.SV.W.0081.000000T0000Z-150608T2300Z/
PIKE MO-
538 PM CDT MON JUN 8 2015
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PIKE COUNTY IN
NORTHEAST MISSOURI IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3922 9081 3904 9071 3894 9067 3888 9100
3923 9112
TIME...MOT...LOC 2238Z 334DEG 26KT 3914 9099
$$
MOC113-082300-
/O.CON.KLSX.SV.W.0081.000000T0000Z-150608T2300Z/
LINCOLN MO-
538 PM CDT MON JUN 8 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
LINCOLN COUNTY UNTIL 600 PM CDT...
AT 535 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF
EOLIA...AND MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ELSBERRY...TROY...DAVIS...MOSCOW MILLS...WINFIELD...NEW HOPE...
CAVE...FOLEY AND OLD MONROE.
THIS WARNING INCLUDES CUIVRE RIVER STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3922 9081 3904 9071 3894 9067 3888 9100
3923 9112
TIME...MOT...LOC 2238Z 334DEG 26KT 3914 9099
HAIL...1.00IN
WIND...60MPH
$$
TILLY582
WWUS53 KLSX 082253
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
553 PM CDT MON JUN 8 2015
MOC113-082304-
/O.EXP.KLSX.SV.W.0081.000000T0000Z-150608T2300Z/
LINCOLN MO-
553 PM CDT MON JUN 8 2015
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LINCOLN COUNTY WILL
EXPIRE AT 600 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 3922 9081 3904 9071 3894 9067 3888 9100
3923 9112
TIME...MOT...LOC 2254Z 333DEG 31KT 3904 9091
$$
TILLYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:31 PM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, Jun 8, 3:31 PM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 331 PM CDT Mon Jun 8 2015 .SHORT TERM: (Through Late Tonight) Issued at 330 PM CDT Mon Jun 8 2015 Secondary cold front will continue to progress southeast this evening with wind becoming northwest in its wake. Line of showers and thunderstorms aligned with the front will weaken throughout the evening with loss of daytime heating. Temperatures will be cooler tonight with lows generally in the 60s. CVKING .LONG TERM: (Tuesday through Next Monday) Issued at 330 PM CDT Mon Jun 8 2015 (Tuesday - Thursday) A mostly quiet period expected with NW flow aloft initially, transitioning to the beginnings of SW flow aloft by late Thursday and will feature the absence of upper level disturbances and fronts for most areas. The exception will be northeast MO and west-central IL, which will have small chances for TSRA for much of this period, beginning late Tuesday night and Wednesday morning with anticipated lift from WAA at the H750-700 level that is above the cap and will create a threat to initiate "sunrise surprise" convection. Later on Wednesday, a surface cold front is expected to edge into the area and linger into Thursday. Very high CAPEs late Wednesday will battle with what could be enough of a cap to prevent convection, but what does fire will have the capability of going pulse severe in the low shear environment. More a less a repeat of this scenario for much of Thursday, with PoPs ramping up very late as an upper level disturbance approaches from the west. This upper level disturbance may be enhanced by tropical moisture from Blanca, currently in the eastern Pacific. Otherwise, very warm to hot temps expected, with maxes each day in the lower to mid 90s. Fortunately, it looks like dewpoints should be low enough to keep heat index values near or below 100F. (Friday - Next Monday) For the rest of the week, we will see a RIDGE anchor over the southeastern CONUS, with SW flow, plenty of moisture thru the column, and regular intrusions of upper level disturbances and lingering frontal boundaries to warrant above climo PoPs thru this period. Looks very active. Temps should be at least seasonal normals, but suspect most days will be above. TES && .AVIATION: (For the 18z TAFs through 18z Tuesday Afternoon) Issued at 1220 PM CDT Mon Jun 8 2015 VFR conditions are expected with the only exception is if a shower affects KUIN this afternoon with secondary cold front. Northwest to west wind is expected. Specifics for KSTL: VFR conditions expected. CVKING && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 8, 2:25 PM CDT, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 225 PM CDT MON JUN 8 2015 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-091200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 225 PM CDT MON JUN 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED THROUGH EARLY THIS EVENING FOR AREAS PRIMARILY EAST OF THE MISSISSIPPI RIVER. SOME STORMS MAY REACH SEVERE LEVELS...CAPABLE OF LARGE HAIL AND DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE FOR THUNDERSTORMS EACH DAY IN VARIOUS PARTS OF OUR REGION. THE CHANCE WILL INITIALLY BE IN NORTHEAST MISSOURI AND WEST-CENTRAL ILLINOIS FOR LATE TUESDAY NIGHT THROUGH THURSDAY AND THEN EXPAND TO THE ENTIRE AREA FRIDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THROUGH EARLY THIS EVENING IN PARTS OF WEST-CENTRAL ILLINOIS AND SOUTHWEST ILLINOIS. TES
In the hours before
Local storm report, Jun 8, 3:10 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
310 PM CDT MON JUN 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 PM HAIL 5 NNE QUINCY 40.00N 91.35W
06/08/2015 E1.50 INCH ADAMS IL PUBLIC
&&
TESLocal storm report, Jun 8, 3:11 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
311 PM CDT MON JUN 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM HAIL QUINCY 39.93N 91.39W
06/08/2015 M1.00 INCH ADAMS IL TRAINED SPOTTER
HAIL ON EAST SIDE OF QUINCY ILLINOIS
&&
DYELocal storm report, Jun 8, 3:12 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
312 PM CDT MON JUN 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL QUINCY 39.93N 91.39W
06/08/2015 E1.75 INCH ADAMS IL TRAINED SPOTTER
HAIL AT QUINCY ILLINOIS WAL MART STORE
&&
DYELocal storm report, Jun 8, 3:22 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
322 PM CDT MON JUN 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM TSTM WND GST QUINCY 39.93N 91.39W
06/08/2015 E50 MPH ADAMS IL TRAINED SPOTTER
TREE LIMBS DOWNED
&&
DYELocal storm report, Jun 8, 3:39 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
339 PM CDT MON JUN 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM HAIL PLAINVILLE 39.78N 91.18W
06/08/2015 E0.25 INCH ADAMS IL TRAINED SPOTTER
&&
DYELocal storm report, Jun 8, 3:47 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
347 PM CDT MON JUN 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0344 PM HAIL 3 NW HULL 39.74N 91.24W
06/08/2015 E0.70 INCH PIKE IL TRAINED SPOTTER
HAIL SIZE VARIED FROM PEA TO DIME SIZE
&&
DYEThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 7:01 PM CDT | Severe Thunderstorm Warning | LSX | Knox, Lewis | 29 min |
| Jun 7, 7:59 PM CDT | Areal Flood Advisory | LSX | Knox, Lewis, Marion, Shelby | 6 hr |
| Jun 7, 9:14 PM CDT | Areal Flood Advisory | LSX | Monroe, Shelby | 6 hr |
| Jun 7, 9:34 PM CDT | River Flood Warning | LSX | Saint Charles | 49 days |
| Jun 7, 10:15 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Monroe | 48 min |
| Jun 7, 10:38 PM CDT | Flash Flood Warning | LSX | Monroe, Shelby | 8 hr |
| Jun 8, 12:38 AM CDT | Flash Flood Warning | LSX | Audrain, Boone | 8 hr |
| Jun 8, 3:38 AM CDT | River Flood Warning | LSX | Monroe | 54 hr |
| Jun 8, 6:29 AM CDT | Areal Flood Warning | LSX | Monroe, Shelby | 5 hr |
| Jun 8, 6:40 AM CDT | River Flood Warning | LSX | Marion | 34 hr |
| Jun 8, 8:27 AM CDT | Areal Flood Warning | LSX | Audrain, Boone | 5 hr |
| Jun 8, 9:09 AM CDT | River Flood Warning | LSX | Lincoln | 48 hr |
| Jun 8, 10:41 AM CDT | Areal Flood Warning | LSX | Shelby | 22 hr |
| Jun 8, 2:12 PM CDT | Severe Thunderstorm Warning | LSX | Lewis | 63 min |
| Jun 8, 4:42 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 48 min |
| Jun 8, 6:08 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Lincoln, Montgomery, Pike | 25 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.